Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

I am gluten intolerant. Have rashes on penis head. Using antifungal lotion. Any effective remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3339 Questions
End of 2009 , I realised that I had rashes on top of the gland .The two spots ( at the time) were each less than 1 square centimeter in surface . I showed that to our Doctor in Paris in January 2010 : XXXXXXX They are mushrooms '' he said . Asking what to do and what kind of ointment to use he said that using ointment would keep the gland not dry and he should be kept dry . About one year later ,I showed him one more time and his comment has been : '' It seems that it is less rash '' .On my side ,I have used an Antifungal Lotion for months and during the night only : sometime it seems that the red rashes are disappearing( never completely ) but days later they come back . Needless to say that I do more than my best to keep the gland dry .
For sure ,that does not come from sexual relation ,trust me !
Could that come from allergies ? I have consulted a Doctor specialised in allergies in South XXXXXXX and the numerous ( skin ) tests say that I am intolerant to gluten ( what I carefully avoid ) and allergic to corn , chocolate ,potatoes .
I am 74,why suddenly am I allergic to so many things ? Is there a '' connection '' between all those allergies and the rashes on the gland . Also , at times I feel nothing , at other times I feel a variable discomfort .

Posted Wed, 17 Apr 2013 in Skin Rash
Answered by Dr. Raju A.T 6 hours later

Thanks for your query.

I would like to clarify some details before advising on your problem.

Do you mean Glans penis when you mention "Gland"? If not please do specify which gland are you referring to.

Have you tried antiallergics (Antihistaminics) for the rashes you have, if so what was the response. Please mention the drug name.

Which antifungal medication you were on for the rashes? Please mention the name and dosage of the drug.

Why do you believe that the rashes are not sexually transmitted?

Are the lesions present since 2009; was there any change in them over all this time?

Waiting for your response,

Above answer was peer-reviewed by
Follow-up: I am gluten intolerant. Have rashes on penis head. Using antifungal lotion. Any effective remedy? 2 hours later
Yes ,I mean ''glans" of penis . ( English is not my mother language ! )
No , I didn't use antihistaminics to fight the rashes .
The medication I have used is : Antifungal Lotion manufactured for " HOME HEALTH ,Co . Product No 0000 .I have used it about 4 times a week ( during the night only ) for several months by application on the glans skin ; the active ingredient is Tolnaftate .
I suppose that that kind of rash could be sexually transmitted BUT I am 100% sure that I didn't get those rashes by intercourse ,I do know about my life !
Two red spots have been discovered end of 2009 ,each showing a surface less than one square centimeter ; they were located on top of the glans ; the shape of the spots changed to one wider spot .Strange : the aspect of the skin changes too , there are days during which the glans skin is very smooth ,other days relatively rough .When our Doctor ( same Doctor since 1976 ) said that they are mushrooms , I was semi sceptical but he is a Doctor ,I am not .
Another information : I am not circumcized .
I do NOT use soap for the glans ,only pure water to wash .
Hoping that you can help .
Thank you .
Answered by Dr. Raju A.T 16 hours later

Thanks for the information.

Based on the description you provided I can think of few possible diagnoses.

Zoon's balanitis: It is an asymptomatic inflammatory condition running for long duration without much progression. It is not a serious condition unless shows any complications. Application of steroid creams would solve the problems within few weeks.

Lichen Sclerosis: It is an atrophic condition with unknown cause. I did consider it as a possibility based on the changes in the lesions and skin changes associated with the lesions. Treatment here too is by steroids.

Fixed drug eruptions: If the lesions you had started by appearance of a blister like lesion later then breaking into a hyper-pigmented plaque then I would consider this to be a possibility. The cause here is consumption of drugs like NSAIDS, sulfonamides, barbiturates etc for longer duration. Stopping the drugs would be the only treatment for such lesions.

It would be more helpful if you can attach an image of the lesion here on the right side of this page or you can mail them to


with subject line as "Attention : Dr Raju"

I shall have a look at the image you send and arrive at most possible cause and recommend some treatment options.

Waiting for your response,
Above answer was peer-reviewed by
Follow-up: I am gluten intolerant. Have rashes on penis head. Using antifungal lotion. Any effective remedy? 8 hours later
Images attached.
Answered by Dr. Raju A.T 15 hours later

Thanks for the image.

After having a look at the image, I would consider Zoon's balanitis to be a more possible diagnosis.

I suggest you to apply a topical weaker steroid cream like HYCORT containing Hydrocortisone 1% twice daily. If you see no response or frequent recurrences then you may have to get a biopsy done to rule out malignancies.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor